Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 14, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 25, 2014, 4:14 AM EST. It took effect at Jan 25, 2014, 4:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2014, 4:14 AM EST (09:14 UTC)
- In effect from
- Jan 25, 2014, 4:00 PM EST
- Expired
- Jan 26, 2014, 4:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
070 WHUS72 KMLB 250914 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 414 AM EST SAT JAN 25 2014 AMZ570-572-260900- /O.NEW.KMLB.SC.Y.0014.140125T2100Z-140126T0900Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- 414 AM EST SAT JAN 25 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WINDS AND SEAS...WESTERLY WINDS WILL INCREASE TO 20 TO 25 KNOTS LATE THIS AFTERNOON INTO TONIGHT WITH SEAS BUILDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:27 AM EST, 47 minutes earlier.
Area forecast discussion, Jan 25, 3:27 AM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
327 AM EST SAT JAN 25 2014
.DISCUSSION...
TODAY...A WEAK IMPULSE ROTATING THROUGH BROAD TROUGH ALOFT WAS
PRODUCING A BAND OF MID LEVEL CLOUDINESS ACROSS THE AREA EARLY
THIS MORNING. RADAR WAS DETECTING SOME LIGHT RETURNS IN THE NORTH
BUT THE DRYNESS OF THE LOW LEVELS WAS ONLY ALLOWING FOR A FEW
SPRINKLES AT THE SURFACE. THE MODELS SHOW THIS BAND OF CLOUDINESS
EXITING THE AREA FOR THE MOST PART BY AFTERNOON AS IMPULSE SHIFTS
EAST/SOUTHEAST OF THE AREA. FRONTAL TROUGH PUSHING OFF THE
EASTERN SEABOARD TO OUR NORTH WILL CAUSE WESTERLY WINDS TO
INCREASE IN THE AFTERNOON...ESPECIALLY IN NORTHERN SECTIONS. MAX
TEMPS LOOK NEARLY 10 DEGREES WARMER THAN FRI...WITH NORTHERN
SECTIONS IN THE MID- UPPER 60S AND THE SOUTH REACHING THE MID 70S.
TONIGHT...SOUTHERN END OF FRONT PUSHING OFF THE EASTERN SEABOARD
MAY REACH NEAR OUR NORTHERN AREAS LATE AS IT WEAKENS...CAUSING
LOW LEVEL WINDS TO DIMINISH. THIS CAN OFTEN BE THE SIGNAL FOR
PATCHY FOG. INCREASING HIGH LEVEL CLOUDINESS IS FORECAST THEN...SO
WILL NOT ADD FOG TO THE FORECAST YET. OTHERWISE THE TEMPERATURE
MODERATION TREND WILL CONTINUE WITH LOWS CLOSE TO AVERAGE.
SUN-MON...THE TAIL END OF A COLD FRONT WILL DISSIPATE OVER NORTH
FLORIDA ON SUNDAY. WITH CONTINUING WESTERLY FLOW OVER EAST CENTRAL
FLORIDA TEMPERATURES WILL BE SIMILAR TO SATURDAY IN THE UPPER 60S TO
LOW 70S. A WEAK UPPER LEVEL IMPULSE LOOKS TO MOVE ACROSS THE AREA
FROM THE GULF SUNDAY NIGHT AND WILL PROVIDE ENOUGH FORCING FOR SOME
SHOWER ACTIVITY. COMPROMISED BETWEEN GFS AND ECM ON POPS WITH MAX
40S NORTH.
SOUTH TO SOUTHWESTERLY WINDS MONDAY BRING IN WARMER AIR BUT
CLOUDINESS AND SHOWER CHANCES WILL LIMIT HEATING TO SOME EXTENT.
MODELS CONTINUE TO BE VERY WARM MONDAY. HAVE CONTINUED THE TREND OF
KEEPING TEMPERATURES A FEW DEGREES BELOW GUIDANCE.
TUE-FRI...THE NEXT COLD FRONT APPROACHES TUESDAY...TAKING ITS SWEET
TIME TO MOVE THROUGH EAST CENTRAL FLORIDA. MODELS IN AGREEMENT THAT
HIGH PRESSURE WON'T START TO BUILD IN UNTIL LATE WEDNESDAY AND AS
SUCH HAVE LEFT TOKEN LINGERING POPS THROUGH WEDNESDAY MORNING. GFS
AND ECM DISAGREE ON POSITION OF HIGH PRESSURE AND THEREFORE
TEMPERATURES THROUGH LATE WEEK. ECM PLACES CENTER OF HIGH OVER TOP
OF CENTRAL FLORIDA AND THUS IS SIGNIFICANTLY COLDER. HAVE USED
SOMEWHAT OF A BLEND BUT LEANED TOWARD EURO FOR TEMPERATURES THROUGH
THE LATE FORECAST PERIOD.
&&
.AVIATION...VFR WITH MID LEVEL CEILINGS THIS MORNING. A FEW
SPRINKLES WILL OCCUR EARLY THIS MORNING MAINLY NORTH OF KMCO-
KTIX. PARTLY SUNNY BY AFTERNOON.
&&
.MARINE...
TODAY-TONIGHT...HIGH PRESSURE RIDGE ACROSS THE WATERS THIS MORNING
WILL PRODUCE LIGHT WINDS...WITH MAINLY A WEST COMPONENT DEVELOPING.
FRONTAL TROUGH MOVING TO THE EASTERN SEABOARD THIS AFTERNOON WILL
TIGHTEN THE PRESSURE GRADIENT ESPECIALLY IN THE NORTH. HAVE
STARTED AN ADVISORY FOR WINDS IN THE OFFSHORE NORTHERN WATERS
STARTING LATE IN THE AFTERNOON. THE NEAR SHORE NORTHERN WATERS
WILL NEED AN EXERCISE CAUTION STATEMENT. THE ADVISORY WILL BE A
SHORT DURATION ONE AS THE FRONTAL TROUGH PUSHES WELL SEAWARD BY
DAYBREAK SUNDAY...CAUSING THE PRESSURE GRADIENT TO EASE ONCE AGAIN.
SUN-WED...OTHER THAN SOME SHOWERS...CONDITIONS LOOK FAVORABLE FOR
THE LATTER HALF OF THE WEEKEND. WINDS BEGIN TO PICK UP OUT OF THE
SOUTHWEST MONDAY AHEAD OF THE NEXT COLD FRONT WITH EXERCISE CAUTION
CONDITIONS EXPECTED. WINDS SHIFT NORTH BEHIND THE COLD FRONT
TUESDAY. THE PRESSURE GRADIENT TIGHTENS WEDNESDAY AS HIGH PRESSURE
BEGINS TO MOVE IN - CONTINUED NORTHERLY WINDS INCREASING AND GUSTS
APPROACHING GALE FORCE. WILL ALMOST CERTAINLY SEE SCA CONDITIONS
WEDNESDAY WITH OFFSHORE WAVE HEIGHTS AROUND 7 FT IN ADDITION TO
WINDS.
&&
.FIRE WEATHER...
TODAY...MODERATION OF THE AIR MASS SHOULD KEEP MIN RH ABOVE 35
PERCENT. WEST WINDS ACROSS AREAS NORTH OF ORLANDO-CANAVERAL WILL
BE ON THE BREEZY SIDE BY LATE AFTERNOON.
SUN-TUE...RH VALUES EXPECTED TO REMAIN AOA 40 PERCENT THROUGH THE
PERIOD. SOUTHWEST WINDS WILL INCREASE ON MONDAY BUT ALSO BRING IN
HIGHER MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 49 69 57 / 0 10 10 50
MCO 68 50 72 57 / 0 10 10 50
MLB 71 51 72 61 / 0 10 10 30
VRB 73 50 74 57 / 0 10 10 20
LEE 66 49 70 56 / 0 10 10 50
SFB 68 49 72 57 / 0 10 10 50
ORL 67 51 71 58 / 0 10 10 50
FPR 73 48 74 57 / 0 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
SUNDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM...LASCODY
LONG TERM....BOWENHazardous weather outlook, Jan 24, 6:55 PM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 655 PM EST FRI JAN 24 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-251000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 655 PM EST FRI JAN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... MID LEVEL CLOUDINESS WILL OVERSPREAD MUCH OF EAST CENTRAL FLORIDA AND LIMIT RADIATIONAL COOLING. AS A RESULT...FREEZING TEMPERATURES AND WIDESPREAD FROST ARE NOT EXPECTED BUT PATCHY FROST WILL BE POSSIBLE IN THE NORMALLY COLDER LOCATIONS NORTH AND WEST OF I 4 EARLY SATURDAY WHERE TEMPERATURES CAN DIP INTO THE MID AND UPPER 30S AND WINDS BECOME CALM. .WIND AND SEA IMPACT... NORTH NORTHEAST WINDS AROUND 15 KNOTS THIS EVENING WILL DIMINISH TO AROUND 5 KNOTS TOWARD SUNRISE. HOWEVER...SEAS WILL BE SLOWER TO SUBSIDE IN THE GULF STREAM. AS A RESULT...SMALL CRAFT SHOULD EXERCISE CAUTION IN THE GULF STREAM FOR SEAS UP TO 6 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AFTERNOON WILL FEATURE LOW RELATIVE HUMIDITIES WITH A FIRE WEATHER CONCERN ONCE AGAIN. FOR BOATERS...BRIEF SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST TO OCCUR SATURDAY NIGHT BEYOND 20 NAUTICAL MILES FROM SHORE. OVERNIGHT LOWS MAY FALL BACK INTO THE 30S ONCE AGAIN FOR THURSDAY MORNING...ESPECIALLY FOR INTERIOR AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.